| Model Number |
STP4-400 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
12/03/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device has been returned and is pending device evaluation.Root cause cannot be confirmed at this time.The reported event has been addressed in the device labeling.
Event or Problem Description
Information was received that a revision procedure was performed on (b)(6) 2020.As per the reporter, the screw is broken.The nail is locked with 2 screws on lateral and 1 screw on anteroposterior.Extension was completed.No problem occurred during or after extension.During medical controls, delay on bone union was detected.
Event or Problem Description
Information was received that a revision procedure was performed in (b)(6) 2020 due to a broken screw.It was reported that lengthening was completed and no problems occurred during or after lengthening; however, a delay in bone union occurred.The screw was replaced with no further patient impact reported.Report 1 of 2.
Additional Manufacturer Narrative
Device records review: review of the device history record for the returned unit confirmed that it met all required quality inspection criteria prior to release.Device evaluation: visual inspection of the screw revealed it was broken.Dimensional testing was performed and was found to be within specifications.The maximum patient weight for a 10mm nail diameter is 150lbs/69kg which is stated in the instructions for use on page 2.The patient¿s weight was 176.5lbs/80kg which exceeds the maximum weight of 150lbs/69kg.The cause of the event is attributed to an incorrect nail size being used for the patient.